What causes DRESS syndrome?
The syndrome is thought to be caused by an allopurinol metabolite oxypurinol, which increases in concentration in renal impairment or with the use of diuretics. Genetic factors are also important. The risk of DRESS may be as high as 25% for individuals who have a first degree relative who has experienced this syndrome.
What is a DRESS syndrome?
Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a distinct, severe, idiosyncratic reaction to a drug characterized by a prolonged latency period.
What is DRESS drug reaction with eosinophilia and systemic symptoms?
Drug reaction with eosinophilia and systemic symptoms (DRESS) is a severe adverse drug reaction characterized by an extensive skin rash in association with visceral organ involvement, lymphadenopathy, eosinophilia, and atypical lymphocytosis.
Does DRESS have mucosal involvement?
The liver was commonly involved in DRESS. The mucosal membrane of the oral cavity and eyes was often affected in SJS. The most common causative agents in both diseases were antibiotics (DRESS 4/11 (37%), SJS 8/20 (40%)), followed by anticonvulsants (DRESS 3/11 (27%), SJS 7/20 (35%)).
Is DRESS syndrome genetic?
Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a severe multiorgan hypersensitivity reaction mostly caused by a limited number of eliciting drugs in patients with a genetic predisposition.
What does dress stand for?
|Drug reaction with eosinophilia and systemic symptoms
How is DRESS syndrome diagnosed?
The diagnosis of DRESS syndrome is complex and often requires evaluation from a physician before ruling out other causes. DRESS syndrome should be suspected if a diffuse rash erupts and is accompanied by fever, facial edema, and enlarged lymph two to six weeks after starting a new high-risk medication.
How do you manage vancomycin causing DRESS syndrome?
The mainstay of treatment of DRESS syndrome is immediate withdrawal of the culprit drug, followed by systemic steroids [3, 11]; our patient received a single high dose of intravenous hydrocortisone along with rapid cessation of vancomycin.
Is DRESS syndrome life threatening?
DRESS syndrome is a life-threatening disease with a mortality rate of around 10% . Patients may also suffer morbidities due to DRESS syndrome-related organ damage or due to treatment-related complications.
Is DRESS syndrome serious?
Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome is one example of a serious medication allergy. It’s a type of severe allergic reaction to a medication that occurs anywhere from 2 to 8 weeks after starting a medication.
How is dress syndrome treated?
Topical steroids can be given to treat the rash. Often, however, further treatment is needed to protect the organs from damage, such as with steroids, which can be given either intravenously or orally. Treatment with steroids can be needed for weeks or even months, and lab work is monitored carefully during this time.
What is DRESS syndrome?
DRESS syndrome is a severe adverse drug-induced reaction. It is a syndrome, caused by exposure to certain medications, which may cause a rash, fever]
What is the pathophysiology of congestive heart failure?
Pathophysiology of congestive heart failure Congestive heart failure is a syndrome that can be caused by a variety of abnormalities, including pressure and volume overload, loss of muscle, primary muscle disease or excessive peripheral demands such as high output failure. In the usual form of heart failure, the heart muscle has reduced contra …
What drugs can cause DRESS syndrome?
The most common drugs known to cause DRESS syndrome are phenytoin, phenobarbital and carbamazepine. Allopurinol, sulphasalazine, nevirapine, and penicillamine are other such drugs.[2,3,5,6] In a study of 38 patients with DRESS syndrome, all opurinol was found to be responsible for 5.3% of the cases.